Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 3, NWS Brownsville, TX

March 1, 20108 counties in Texas

NWS Brownsville, TX issued this wind advisory at Mar 1, 2010, 4:43 PM CST for 8 counties in Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2010, 4:43 PM CST (22:43 UTC)
Expired
Mar 2, 2010, 1:20 AM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 10.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2010-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2010-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

642 
WWUS74 KBRO 012243
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
443 PM CST MON MAR 1 2010

...STRONG NORTHWEST WINDS PLAGUING DEEP SOUTH TEXAS...

.A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A LOW PRESSURE
SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING IN GUSTY
NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS EVENING. THESE
WINDS WILL DIMINISH LATER THIS EVENING FALLING INTO THE 10 TO 20
MPH RANGE. 

TXZ248>257-020400-
/O.NEW.KBRO.WI.Y.0003.100301T2243Z-100302T0400Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
443 PM CST MON MAR 1 2010

...WIND ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CST THIS EVENING. 

A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A SURFACE LOW
PRESSURE SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING
IN GUSTY NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS EVENING.
THESE WINDS WILL DIMINISH LATER THIS EVENING FALLING INTO THE 10
TO 20 MPH RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

SPEECE
2 follow-up statements
272 
WWUS74 KBRO 020355
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
955 PM CST MON MAR 1 2010

...STRONG NORTHWEST WINDS PLAGUING DEEP SOUTH TEXAS...

.A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A LOW PRESSURE
SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING IN GUSTY
NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH. THESE WINDS WILL
DIMINISH TUESDAY MORNING FALLING INTO THE 10 TO 20 MPH RANGE.

TXZ248>257-020800-
/O.EXT.KBRO.WI.Y.0003.000000T0000Z-100302T0800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
955 PM CST MON MAR 1 2010

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM CST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 AM CST TUESDAY. 

A STRONG AREA OF HIGH PRESSURE MOVING IN BEHIND A SURFACE LOW
PRESSURE SYSTEM MOVING ACROSS THE WESTERN GULF COAST IS RESULTING
IN GUSTY NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH THIS EVENING.
THESE STRONG WINDS WILL PERSIST PAST MIDNIGHT TONIGHT EVENTUALLY 
FALLING BELOW WIND ADVISORY CRITERIA EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

SPEECE
321 
WWUS74 KBRO 020720
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 AM CST TUE MAR 2 2010

...WINDS RAPIDLY DIMINISHING ACROSS DEEP SOUTH TEXAS...

.SURFACE WINDS ARE RAPIDLY DIMINISHING ACROSS THE RIO GRANDE 
VALLEY RIGHT NOW...AND THE WIND ADVISORY IS NOW CANCELLED.

TXZ248>257-020830-
/O.CAN.KBRO.WI.Y.0003.000000T0000Z-100302T0800Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
120 AM CST TUE MAR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY PREVIOUSLY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
UNTIL 2 AM CST TUESDAY.

SURFACE HIGH PRESSURE IS BEGINNING TO SETTLE DIRECTLY OVER DEEP
SOUTH TEXAS RIGHT NOW...AND WINDS ARE RAPIDLY DIMINISHING. THUS...
THE WIND ADVISORY HAS BEEN CANCELLED EARLY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 1, 4:02 PM CST, 41 minutes earlier.

Area forecast discussion, Mar 1, 4:02 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
402 PM CST MON MAR 1 2010

.FIRE WEATHER...THE CURRENT RH VALUES AROUND THE BRO CWA HAVE
FALLEN INTO THE TEENS TO NEAR 20 DEGREES. THIS IN COMBINATION
WITH THE STRONG NORTHWESTERLY LOW LEVEL FLOW HAS RESULTED IN A
WINDOW OF RED FLAG WARNING CONDITIONS FOR THE EARLY EVENING HOURS.
HAVE UPDATED THE RFW AND FWF PRODUCT ACCORDINGLY.
&&

.PREV DISCUSSION... /ISSUED 109 PM CST MON MAR 1 2010/

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...A COLD FRONT HAS MOVED
THROUGH THE AREA THIS MORNING CAUSING LIGHT NORTHWEST WINDS.  MOSTLY
SUNNY SKIES WILL BE THE RULE TODAY UNDER A RELATIVELY DRY AND STABLE
AIR MASS. WINDS WILL INCREASE FROM THE NORTH BY MONDAY EVENING AS
THE PRESSURE GRADIENT TIGHTENS ONCE AGAIN.  TEMPERATURES WILL BE
SLIGHTLY COOLER BY MONDAY EVENING WITH SOME COLD AIR ADVECTION.
WINDS WILL CONTINUE QUITE STRONG FROM THE NORTHWEST TONIGHT BEFORE
DECREASING TOWARD DAWN TUESDAY MORNING. LOW TEMPERATURES TONIGHT AND
TUESDAY WILL BE BELOW NORMAL FOR THIS TIME OF YEAR AS COOLER AIR
MOVES INTO DEEP SOUTH TEXAS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...A HIGH PRESSURE RIDGE
EXTENDING ACROSS THE RIO GRANDE VALLEY THE MIDDLE OF THIS WEEK
WILL PRODUCE CLEAR TO PARTLY CLOUDY SKIES WEDNESDAY THROUGH FRIDAY
AND LIGHT TO MODERATE SOUTHEASTERLY WINDS. MOSTLY CLOUDY SKIES
WILL PREVAIL ACROSS DEEP SOUTH TEXAS FRIDAY EVENING THROUGH THE
END OF THE FORECAST PERIOD. THE WINDS WILL INCREASE FROM THE
SOUTHEAST ON FRIDAY BUT LIGHT TO MODERATE SOUTHEASTERLY WINDS WILL
CONTINUE ACROSS DEEP SOUTH TEXAS FRIDAY THROUGH SUNDAY. THE
TEMPERATURES WILL BE SLIGHTLY LOWER THAN NORMAL ON WEDNESDAY
BUT WILL BEGIN TO SLOWLY INCREASE BY THURSDAY BECOMING NEAR
NORMAL THURSDAY AND SLIGHTLY HIGHER THAN NORMAL SATURDAY THROUGH
EARLY NEXT WEEK. THERE IS A SLIGHT CHANCE FOR SHOWERS MOVING
ACROSS PORTIONS OF DEEP SOUTH TEXAS AT TIMES FRIDAY THROUGH
THROUGH THE WEEKEND.

&&

.MARINE...TONIGHT THROUGH TUESDAY NIGHT...AT 12 NOON BOY020.
REPORTED WINDS FROM THE WEST AT 8 KNOTS GUSTING TO 10 KNOTS WITH
SEAS 7.9 FEET AT 9 SECONDS. WINDS WILL BE STRONG FROM THE NORTH BY
MONDAY EVENING CAUSING SMALL CRAFT CONDITIONS TO CONTINUE THROUGH
TUESDAY MORNING. WINDS AND SEAS WILL DECREASE BY TUESDAY AFTERNOON
AS HIGH PRESSURE MOVES INTO THE AREA.

WEDNESDAY THROUGH SATURDAY...LIGHT TO MODERATE SOUTHEASTERLY
WINDS AND LOW SEAS WILL PREVAIL ACROSS THE MARINE AREAS WEDNESDAY
AND THURSDAY. HOWEVER THE SOUTHEASTERLY WINDS AND THE SEAS WILL
INCREASE ACROSS THE COASTAL WATERS ON FRIDAY. SMALL CRAFT
ADVISORIES MAY BE NECESSARY ACROSS THE OFFSHORE GULF OF MEXICO
COASTAL WATERS ON FRIDAY. THERE IS A SLIGHT CHANCE FOR SHOWERS
MOVING ACROSS PORTIONS OF THE MARINE AREAS AT TIMES FRIDAY AND
SATURDAY.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE REGIONAL AIRPORTS
FOR THE NEXT 24 HOURS.  WINDS WILL BE LIGHT FROM THE NORTH THIS
MORNING BECOMING MODERATE TO STRONG THIS EVENING AND CONTINUING
THROUGH TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  48  67  49  71 /   0   0   0   0
BROWNSVILLE          49  69  45  73 /   0   0   0   0
HARLINGEN            47  69  43  74 /   0   0   0   0
MCALLEN              46  74  45  76 /   0   0   0   0
RIO GRANDE CITY      48  76  43  78 /   0   0   0   0
SOUTH PADRE ISLAND   49  65  52  70 /   0   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 9 PM
CST THIS EVENING FOR TXZ248>257. SMALL CRAFT ADVISORY FOR WINDS
UNTIL 6 AM CST TUESDAY FOR GMZ130-132-135. SMALL CRAFT ADVISORY
UNTIL NOON CST TUESDAY FOR GMZ150-155-170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SHORT TERM...60
LONG TERM...63
GRAPHICAST/NOWCAST...HART
Hazardous weather outlook, Mar 1, 4:30 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED FOR ADVISORIES
NATIONAL WEATHER SERVICE BROWNSVILLE TX
430 PM CST MON MAR 1 2010

GMZ130-132-135-150-155-170-175-TXZ248>257-021200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
430 PM CST MON MAR 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...REST OF TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF WATERS
THROUGH NOON TUESDAY. A SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT
FOR THE LAGUNA MADRE THROUGH 6 AM TUESDAY MORNING. THERE IS A HIGH
RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT
BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE
LAGUNA MADRE UNTIL 6 AM CST TUESDAY MORNING...WITH THE SMALL CRAFT
ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS REMAINING IN EFFECT
UNTIL NOON TUESDAY. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FOR
FRIDAY THROUGH SUNDAY DUE TO INCREASING WINDS AND SEAS. A MODERATE
TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE FOR
A MAJORITY OF THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:50 AM CSTSmall Craft Advisory for WindsBRO18 hr
Mar 1, 3:51 PM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more5 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.